Not a Member?
Naprelan is a medicine used to relieve mild to moderate pain. Naprelan is also used to treat rheumatoid arthritis, osteoarthritis, ankylosing spondylitis, tendinitis, bursitis, gout attacks, and menstrual pain.
How does this medication work?
Naprelan is a nonsteroidal anti-inflammatory drug (NSAID) that works by blocking a natural substance in the body that is involved in causing inflammation and pain.
What are the beneficial effects of this medication and when should I begin to have results?
Rheumatoid Arthritis and Osteoarthritis: Naprelan has been shown to be effective in the management of the signs and symptoms of rheumatoid arthritis and osteoarthritis.
Pain Management: Naprelan has been shown to relieve pain effectively.
Rheumatoid Arthritis and Osteoarthritis: Symptomatic improvement in arthritis usually begins within one week.
Pain Management: The start of the pain-relieving effect of Naprelan was seen within 30 minutes in a study of patients with pain following oral surgery.
How do I know it is working?
You may feel a relief in your pain and/or arthritis symptoms after you start taking Naprelan. This is a good indicator that the medicine is working. Your healthcare provider may ask you questions to assess how well your symptoms are controlled.
The following is not a full list of side effects. Side effects cannot be anticipated. If any develop or change in intensity, tell your healthcare provider as soon as possible. Only your healthcare provider can determine if it is safe for you to continue taking this medication.
Naprelan may increase your chance of a life-threatening heart attack or stroke. The risk of heart attack or stroke may happen early in treatment and may increase with increasing doses of NSAIDs and with longer use of NSAIDs. Do not take Naprelan right before or after a heart surgery called a coronary artery bypass graft (CABG). Avoid taking Naprelan after a recent heart attack, unless your healthcare provider tells you to. You may have an increased risk of another heart attack if you take NSAIDs after a recent heart attack. Contact your healthcare provider right away if you have any symptoms of a heart attack or stroke, such as chest pain, shortness of breath, weakness, or slurred speech.
Naprelan may increase your chance of bleeding, ulcers, and tears of the esophagus (tube leading from the mouth to the stomach), stomach, and intestines at any time during your treatment. Ulcers, bleeding, and tears can happen without warning symptoms and may be life threatening. Your chance of getting an ulcer or bleeding increases with past history of stomach ulcers, or stomach or intestinal bleeding with use of NSAIDs; use of steroid medicines, blood thinners, and certain antidepressant medicines; more frequent or longer use of NSAIDs; drinking alcohol; having poor health; advanced liver disease; bleeding problems; smoking; and older age. Contact your healthcare provider if you experience sudden or severe stomach pain, indigestion, or bloody diarrhea, or if you vomit blood.
More common side effects may include: indigestion, flu-like symptoms.
Less common side effects may include:
Liver problems with symptoms such as nausea, tiredness, weakness, diarrhea, itching, yellowing of your skin or the whites of your eyes, right upper abdominal (stomach area) pain, and flu-like symptoms.
Serious allergic reactions or serious skin reactions that may be life threatening, with symptoms such as skin rash, blisters with fever, trouble breathing, or swelling of your face or throat.
Naprelan may also cause asthma attacks (in people who have asthma), new or worse high blood pressure, heart failure from body swelling (fluid retention), kidney problems, or anemia (low red blood cell counts).
Do not take Naprelan if you are allergic to it or any of its ingredients.
Do not take Naprelan if you have had an asthma attack, hives, or other allergic reaction with aspirin or any other NSAID (such as ibuprofen).
Do not take Naprelan right before or after heart bypass surgery.
Tell your healthcare provider about all prescription, over-the-counter, and herbal medications you are taking before beginning treatment with Naprelan. Also, talk to your healthcare provider about your complete medical history, especially if you have kidney or liver problems, high blood pressure, asthma, or a history of heart problems (including heart failure); or are pregnant, plan to become pregnant, or are breastfeeding.
The information below is based on the dosage guidelines your healthcare provider uses. Depending on your condition and medical history, your healthcare provider may prescribe a different regimen. Do not change the dosage or stop taking your medication without your healthcare provider's approval.
Rheumatoid Arthritis, Osteoarthritis, and Ankylosing Spondylitis
Adults: The recommended starting dose is two 375-milligram (mg) tablets (750 mg) once a day, one 750-mg tablet (750 mg) once a day, or two 500-mg tablets (1000 mg) once a day.
Pain Management, Menstrual Pain, Tendinitis, and Bursitis
Adults: The recommended starting dose is two 500-mg tablets (1000 mg) once a day.
Adults: The recommended dose on the first day is two to three 500-mg tablets (1000 to 1500 mg) once a day, followed by two 500-mg tablets (1000 mg) once a day, until the attack has lessened.
Your healthcare provider may adjust your dose as needed, until the desired effect is achieved.
If you are elderly, or have liver or kidney problems, your healthcare provider may adjust your dose appropriately.
Take Naprelan exactly as prescribed by your healthcare provider. Do not change your dose without first talking to your healthcare provider.
Do not use Naprelan with other medicines to lessen pain or fever or with other medicines for colds or sleeping problems without talking to your healthcare provider first, because the other medicines also may contain an NSAID.
If Naprelan is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Naprelan may interact with numerous medications. Therefore, it is very important that you tell your healthcare provider about any other medications you are taking.
Do not take Naprelan if you are in the third trimester of your pregnancy (after 29 weeks). Naprelan may harm your unborn baby if you take it in the third trimester of your pregnancy. The effects of Naprelan during early pregnancy are unknown. Naprelan may be found in your breast milk if you take it while breastfeeding. Tell your healthcare provider immediately if you are pregnant, plan to become pregnant, or are breastfeeding.
Naprelan may cause fertility problems in women. This could affect your ability to become pregnant. Talk to your healthcare provider if this is a concern for you.
If you miss a dose of Naprelan, take it as soon as you remember. However, if it is almost time for your next dose, skip the one you missed and return to your regular dosing schedule. Do not take two doses at once.
Store at room temperature.
In the event of a medical emergency call your doctor or 9-1-1 immediately. In the event of overdose, call your doctor or poison control for further instructions.
National Poison Control#: Call 1-800-222-1222
Your card was sent to the printer. Thank you for choosing the PDR Pharmacy Discount Card!
Terms of Service
This discount plan is NOT insurance or a Medicare prescription drug plan. The plan is not intended as a substitute for insurance and does not meet creditable coverage requirements under state or federal law. The plan provides discounts at participating pharmacies on certain pharmaceutical supplies, prescription drugs, or medical equipment and supplies. The range of discounts will vary depending on the products received. Members are obligated to pay the pharmacy the entire amount of the discounted rate for such products at the point of sale. The plan does not pay pharmacies for products provided to members. No enrollment or periodic fees apply. The pharmacy may pay the plan a fee from amounts the pharmacy collects from the member. The discount plan organization is ProCare Pharmacy Benefit Manager, Inc.,1267 Professional Parkway, ProCare Office Park, Gainesville, GA 30507, 1-888-299-5383. Customer service is provided by PDR, LLC., 5 Paragon Drive, Montvale, NJ, 07645, 1-800-232-7379, www.pdr.net/DiscountCard, firstname.lastname@example.org.